Alert archive / Arizona / Red Flag Warnings in 2013

Red Flag Warning 14, NWS Las Vegas, NV

June 20, 2013Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Jun 20, 2013, 4:16 AM MST for Mohave County, Arizona. It took effect at Jun 21, 2013, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2013, 4:16 AM MST (11:16 UTC)
In effect from
Jun 21, 2013, 11:00 AM MST
Expired
Jun 21, 2013, 7:00 PM MST
In force
8 hr
Issued by
NWS Las Vegas, NV

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 11.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2013-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2013-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5469 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WWUS85 KVEF 201116
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
416 AM PDT THU JUN 20 2013

.GUSTY SOUTHWEST WINDS ARE EXPECTED TO FORM DURING THE AFTERNOONS
AND EVENINGS BOTH TODAY AND FRIDAY. THESE WINDS ALONG WITH THE CONTINUED
DRY CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS
NORTHWEST ARIZONA THROUGH THE END OF THE WEEK.

AZZ102-202315-
/O.NEW.KVEF.FW.W.0014.130621T1800Z-130622T0200Z/
/O.CON.KVEF.FW.W.0013.130620T1800Z-130621T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
416 AM MST THU JUN 20 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 102...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 7 PM MST FRIDAY.

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY SOUTHWEST WINDS WILL FORM DURING THE AFTERNOONS AND
  EVENINGS BOTH TODAY AND FRIDAY.

* WIND...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND
  40 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
6 follow-up statements
554 
WWUS85 KVEF 202222
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
322 PM PDT THU JUN 20 2013

.GUSTY SOUTHWEST WINDS ARE EXPECTED TO FORM DURING THE AFTERNOONS
AND EVENINGS BOTH TODAY AND FRIDAY. THESE WINDS ALONG WITH THE
CONTINUED DRY CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS ACROSS NORTHWEST ARIZONA THROUGH THE END OF THE WEEK.

AZZ102-211400-
/O.CON.KVEF.FW.W.0013.000000T0000Z-130621T0200Z/
/O.CON.KVEF.FW.W.0014.130621T1800Z-130622T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
322 PM MST THU JUN 20 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH 7 PM THIS
  EVENING THEN DECREASE. GUSTY WINDS ARE EXPECTED AGAIN LATE FRIDAY
  MORNING THROUGH THE EARLY EVENING.

* WIND...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS BETWEEN 35 AND 40
  MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
016 
WWUS85 KVEF 210145
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
645 PM PDT THU JUN 20 2013

.DRY AND GUSTY SOUTHWEST WINDS WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS AGAIN FRIDAY FOR NORTHWEST ARIZONA.

AZZ102-211330-
/O.EXP.KVEF.FW.W.0013.000000T0000Z-130621T0200Z/
/O.CON.KVEF.FW.W.0014.130621T1800Z-130622T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
645 PM MST THU JUN 20 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 102...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY WINDS ARE EXPECTED AGAIN LATE FRIDAY MORNING
  THROUGH THE EARLY EVENING.

* WIND...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS BETWEEN 35 AND 
  40 MPH. 

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
693 
WWUS85 KVEF 211153
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
453 AM PDT FRI JUN 21 2013

.A DISTURBANCE ROTATING AROUND THE BASE OF A LOW PRESSURE SYSTEM
OVER THE PACIFIC NORTHWEST WILL KICK UP WINDS AGAIN OVER NORTHWEST
ARIZONA TODAY WHILE DRY CONDITIONS PERSIST.

AZZ102-211900-
/O.CON.KVEF.FW.W.0014.130621T1800Z-130622T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
453 AM MST FRI JUN 21 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY WINDS ARE EXPECTED AGAIN LATE THIS MORNING THROUGH
  THE EARLY EVENING.

* WIND...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS AROUND 35 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
513 
WWUS85 KVEF 211843
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1143 AM PDT FRI JUN 21 2013

.A DISTURBANCE ROTATING AROUND THE BASE OF A LOW PRESSURE SYSTEM
OVER THE PACIFIC NORTHWEST WILL KICK UP WINDS AGAIN OVER
NORTHWEST ARIZONA THIS AFTERNOON WHILE DRY CONDITIONS PERSIST.

AZZ102-220200-
/O.CON.KVEF.FW.W.0014.000000T0000Z-130622T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
1143 AM MST FRI JUN 21 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY WINDS TO CONTINUE THROUGH THE EARLY EVENING.

* WIND...SOUTHWEST WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS
  AROUND 35 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
554 
WWUS85 KVEF 212220
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
320 PM PDT FRI JUN 21 2013

.LOW PRESSURE TO THE NORTH WILL CONTINUE TO PRODUCE GUSTY WINDS
ACROSS MOHAVE COUNTY ARIZONA THROUGH THIS EVENING. A SECOND AREA OF
LOW PRESSURE WILL FORM NEAR THE PACIFIC NORTHWEST RESULTING IN
ANOTHER ROUND OF GUSTY WINDS ON SUNDAY.

AZZ102-221415-
/O.NEW.KVEF.FW.A.0009.130623T1900Z-130624T0300Z/
/O.CON.KVEF.FW.W.0014.000000T0000Z-130622T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
320 PM MST FRI JUN 21 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 102...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE
WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY WINDS TO CONTINUE THROUGH THE EARLY EVENING.

* WIND...SOUTHWEST WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS 
  AROUND 35 MPH. 

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

* WATCH...IN ADDITION...CRITICAL FIRE WEATHER CONDITIONS ARE
  POSSIBLE IN ARIZONA FIRE ZONE 102 FROM SUNDAY AFTERNOON THROUGH
  SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER
OFFICIALS IN THE FIELD OF THIS FIRE WEATHER WATCH. LISTEN FOR
LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

NVZ461-463-464-221415-
/O.NEW.KVEF.FW.A.0009.130623T1900Z-130624T0300Z/
LINCOLN COUNTY/ELY DISPATCH-SHEEP RANGE-SPRING MOUNTAINS-
320 PM PDT FRI JUN 21 2013

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 461...463 AND 464...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE
WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 461 LINCOLN 
  COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE AND 
  FIRE WEATHER ZONE 464 SPRING MOUNTAINS.

* TIMING...GUSTY WINDS WILL DEVELOP LATE MORNING AND CONTINUE
  THROUGH EARLY EVENING.

* WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY
  AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME
  FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER
OFFICIALS IN THE FIELD OF THIS FIRE WEATHER WATCH. LISTEN FOR
LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
504 
WWUS85 KVEF 220155
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
655 PM PDT FRI JUN 21 2013

.ANOTHER AREA OF LOW PRESSURE WILL FORM NEAR THE PACIFIC NORTHWEST
BY SUNDAY RESULTING IN ANOTHER ROUND OF GUSTY WINDS ACROSS PARTS OF
SOUTHERN NEVADA AND NORTHWEST ARIZONA.

AZZ102-221400-
/O.EXP.KVEF.FW.W.0014.000000T0000Z-130622T0200Z/
/O.CON.KVEF.FW.A.0009.130623T1900Z-130624T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
655 PM MST FRI JUN 21 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 102...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY WINDS WILL DIMINISH THIS EVENING AND REMAIN BELOW
  CRITICAL LEVELS THROUGH EARLY SUNDAY MORNING. STRONG GUSTS ARE
  EXPECTED TO REDEVELOP SUNDAY AFTERNOON.

* WIND...SOUTHWEST WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS 
  AROUND 35 MPH BY SUNDAY AFTERNOON.. 

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

* WATCH...IN ADDITION...CRITICAL FIRE WEATHER CONDITIONS ARE 
  POSSIBLE IN ARIZONA FIRE ZONE 102 FROM SUNDAY AFTERNOON 
  THROUGH SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER
OFFICIALS IN THE FIELD OF THIS FIRE WEATHER WATCH. LISTEN FOR
LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

NVZ461-463-464-221400-
/O.CON.KVEF.FW.A.0009.130623T1900Z-130624T0300Z/
LINCOLN COUNTY/ELY DISPATCH-SHEEP RANGE-SPRING MOUNTAINS-
655 PM PDT FRI JUN 21 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 461...463 AND 464...

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 461 LINCOLN 
  COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE AND 
  FIRE WEATHER ZONE 464 SPRING MOUNTAINS.

* TIMING...GUSTY WINDS WILL DEVELOP LATE SUNDAY MORNING AND
  CONTINUE THROUGH EARLY SUNDAY EVENING.

* WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER
OFFICIALS IN THE FIELD OF THIS FIRE WEATHER WATCH. LISTEN FOR
LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS

JA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 20, 2:56 AM MST, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 20, 2:56 AM MST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
256 AM PDT THU JUN 20 2013

.SYNOPSIS...A DRY SOUTHWEST FLOW WILL REMAIN OVER THE AREA INTO NEXT
WEEK WHICH WILL CONTINUE TO BRING BREEZY TO LOCALLY WINDY CONDITIONS
TO THE REGION...ESPECIALLY THROUGH FRIDAY. TEMPERATURES WILL BE
SLIGHTLY BELOW TO NEAR NORMAL INTO THE FIRST OF NEXT WEEK.
&&

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...A LOW PRESSURE SYSTEM
CENTERED OVER THE PACIFIC NORTHWEST WITH AN ASSOCIATED TROUGH ACROSS
THE WESTERN STATES WILL REMAIN IN PLACE THROUGH THE REST OF THE WEEK
AND CONTINUE TO KEEP DRY CONDITIONS OVER THE AREA. MINOR IMPULSES
ROTATING THROUGH THE TROUGH WILL CONTINUE TO BRING BREEZY TO LOCALLY
WINDY CONDITIONS TO THE CWA DURING THE AFTERNOONS AND EVENING. THE
UPPER LOW/TROUGH WILL WEAKEN AND SHIFT OUT OF THE AREA ON SATURDAY
AS A WEAK SHORT WAVE RIDGE MOVES OVER THE CWA. THIS WILL RESULT IN
LESSENING WINDS FOR SATURDAY AFTERNOON.

TEMPERATURES ARE EXPECTED TO REMAIN BELOW NORMAL TODAY AND FRIDAY
WITH NEAR NORMAL READINGS EXPECTED BY SATURDAY.

.LONG TERM...BY SUNDAY ANOTHER SYSTEM IS EXPECTED TO MOVE INTO THE
PAC NW AND THEN LIFT NORTHEAST ACROSS THE REGION FROM SUNDAY NIGHT
THROUGH MONDAY NIGHT. IT APPEARS THE BEST FORCING AND MOISTURE WILL
STAY NORTH OF OUR AREA - HOWEVER - A FEW SHOWERS ARE POSSIBLE IN THE
EASTERN SLOPES OF THE SOUTHERN SIERRA AND IN THE WHITE MOUNTAINS ON
MONDAY. GUSTY SOUTH TO SOUTHWEST WINDS ARE ALSO EXPECTED IN THE
AFTERNOON AND EVENING HOURS ON SUNDAY AND ESPECIALLY ON MONDAY. THE
HIGHEST SPEEDS LOOK TO BE ACROSS MOHAVE AND LINCOLN COUNTIES AS WELL
AS NORTHWEST SAN BERNARDINO COUNTY WHERE GUSTS OF 30 TO 40 MPH COULD
OCCUR. HIGH TEMPS SHOULD DROP ABOUT 4-6 DEGREES FROM SUNDAY TO
MONDAY AS THE TROUGH AXIS FLATTENS HEIGHTS AND COOLER AIR ALOFT
MOVES IN. FORECAST TEMPS WERE LOWERED A FEW DEGREES BOTH DAYS.

ALTHOUGH A LARGE AREA OF LOW PRESSURE IS EXPECTED TO SET UP OFF THE
COAST OF BRITISH COLUMBIA ON TUESDAY THE INFLUENCE OF THIS SYSTEM ON
OUR AREA IS NOT EXPECTED TO BE AS GREAT AS AN AREA OF HIGH PRESSURE
ALOFT STARTS TO BUILD NORTH FROM NORTHERN MEXICO. THIS HIGH IS
EXPECTED TO MOVE NORTH TOWARD THE FOUR CORNERS REGION AND STRENGTHEN
BY WEDNESDAY WHEN 500 MB HEIGHTS MAY GET AS HIGH AS 599 DM. THIS
WILL TRANSLATE INTO A WARMING TREND WITH TEMPS CLIMBING TO 5-8
DEGREES ABOVE NORMAL BY WEDNESDAY. WE HAVE BROUGHT THE WARMER END OF
GUIDANCE WHICH MAY NOT BE HIGH ENOUGH. ALTHOUGH THE FLOW ALOFT WILL
INITIALLY BE SOUTHWEST WHICH WILL KEEP US DRY - IT STARTS TO
TRANSITION TO MORE OF A SOUTH TO SOUTHEAST DIRECTION STARTING ON
WEDNESDAY. BOTH THE LONG RANGE GFS AND ECMWF SHOW A TROPICAL SYSTEM
PASSING BY THE GULF OF CALIFORNIA ON TUESDAY WHICH COULD INDUCE A
GULF SURGE. IF THIS HAPPENS WE MAY SAY HELLO TO THE MONSOON SEASON
IN OUR AREA AS EARLY AS THE END OF NEXT WEEK.
&&

.AVIATION...FOR MCCARRAN...MAINLY SOUTH TO SOUTH-SOUTHWEST WINDS ARE
EXPECTED THROUGH TONIGHT. WINDS SHOULD PICK UP AROUND 20Z THURSDAY
TO 10-15 KTS WITH GUSTS OF 15-22 KTS. WINDS SHOULD START TO DECREASE
BETWEEN 06Z AND 09Z FRIDAY. A FEW CLOUDS AOA 25K FEET AT TIMES.
&&

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MAINLY SOUTH TO SOUTHWEST WINDS ACROSS THE AREA THROUGH
THIS EVENING - THEN WINDS SHOULD FAVOR MORE TYPICAL DIURNAL
DIRECTIONS TONIGHT. GUSTS OF 15-25 KTS ARE POSSIBLE THIS AFTERNOON
AND EARLY THIS EVENING WITH THE HIGHEST SPEEDS IN MOHAVE AND LINCOLN
COUNTIES AS WELL AS NORTHWEST SAN BERNARDINO COUNTY. A FEW CLOUDS
AOA 25K FEET AT TIMES.
&&

.FIRE WEATHER...DRY SOUTHWEST FLOW WILL REMAIN OVER THE DISTRICT
THROUGH FRIDAY AS A TROUGH OF LOW PRESSURE CONTINUES OVER THE
WESTERN STATES. THIS WILL CONTINUE TO ALLOW FOR BREEZY TO LOCALLY
WINDY CONDITIONS DURING THE AFTERNOONS AND EVENINGS. THE STRONGEST
WINDS ARE EXPECTED TO BE OVER NORTHWEST ARIZONA. THESE WINDS
COMBINED WITH THE VERY LOW AFTERNOON RELATIVE HUMIDITIES VALUES WILL
CONTINUE TO CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR.
PREVIOUSLY WINDS WERE EXPECTED TO DECREASE ON FRIDAY...HOWEVER...THE
TROUGH IS NOT EXPECTED TO WEAKEN UNTIL SATURDAY. THUS THE RED FLAG
WARNING FOR AZZ102 WHICH IS IN EFFECT FOR TODAY HAS BEEN EXTENDED
INTO FRIDAY TO ACCOUNT FOR THE CONTINUED WINDY AND DRY CONDITIONS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MST THIS
     EVENING FOR AZZ102.
     RED FLAG WARNING FROM 11 AM TO 7 PM FRIDAY FOR AZZ102.
CA...NONE.
&&

JENSEN/STACHELSKI

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jun 20, 4:12 AM MST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
412 AM PDT THU JUN 20 2013

AZZ002-036-CAZ519>527-NVZ014>022-210215-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
412 AM PDT THU JUN 20 2013 /412 AM MST THU JUN 20 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001-003-210215-
NORTHWEST PLATEAU-NORTHWEST DESERTS-
412 AM MST THU JUN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED ACROSS THE REGION
THIS AFTERNOON AND EVENING. THESE WINDS ALONG WITH VERY LOW
AFTERNOON RELATIVE HUMIDITY WILL COMBINE TO PRODUCE THE POTENTIAL
FOR CRITICAL FIRE BEHAVIOR. A RED FLAG WARNING REMAINS IN EFFECT FOR
THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BREEZY TO WINDY CONDITIONS WILL CONTINUE FRIDAY AFTERNOON WITH
CONTINUED DRY CONDITIONS. A RED FLAG WARNING HAS BEEN ISSUED FOR
THESE CONTINUING CRITICAL FIRE CONDITIONS FOR FRIDAY AFTERNOON AND
EVENING. WINDS WILL LESSEN ON SATURDAY AND HAZARDOUS WEATHER IS NOT
EXPECTED SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Arizona, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.